Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 115, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 23, 2021, 6:26 AM CDT for Maury County, Tennessee. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2021, 6:26 AM CDT (11:26 UTC)
- Expired
- Sep 23, 2021, 4:47 PM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 33.69 ft at Sep 22, 2021, 2:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
870 WGUS84 KOHX 231126 FLSOHX Flood Advisory National Weather Service Nashville TN 626 AM CDT Thu Sep 23 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. Additional information is available at www.weather.gov. TNC119-240530- /O.NEW.KOHX.FL.Y.0115.210923T1126Z-210924T1200Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 626 AM CDT Thu Sep 23 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River At Columbia. * From this morning to tomorrow morning. * At 5:00 AM CDT Thursday the stage was 31.9 feet and falling. * Action stage is 28.0 feet. * Flood stage is 32.0 feet. * Forecast...The river is expected to fall to 7.0 feet early Tuesday morning. * Impact...At 32.0 feet, Flood waters overflow the banks and low lying areas near Columbia begin to flood. && LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689 $$ 13
1 follow-up statement
092 WGUS84 KOHX 232147 FLSOHX Flood Advisory National Weather Service Nashville TN 447 PM CDT Thu Sep 23 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. TNC119-232300- /O.CAN.KOHX.FL.Y.0115.000000T0000Z-210923T2147Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 447 PM CDT Thu Sep 23 2021 ...The Flood Advisory for the Duck River At Columbia has been cancelled... The Flood Advisory is cancelled for the Duck River At Columbia. * At 4:00 PM CDT Thursday the stage was 26.5 feet and falling. * Flood stage is 32.0 feet. * Forecast...The river is expected to fall to 4.4 feet Tuesday morning. && LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689 $$ Rose
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 23, 6:19 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 23, 6:19 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 619 AM CDT Thu Sep 23 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Fall has arrived both astronomically and meteorologically across Middle Tennessee with latest surface obs showing temperatures down into the low 50s areawide. Temps will fall a few more degrees by sunrise with some locations reaching the upper 40s, which will be the coldest we have been since May. Satellite imagery shows some scattered cloud cover persists especially on the Plateau, but these clouds should move out this morning leading to a beautiful, mostly sunny day. Patchy fog is also noted on nighttime IR imagery developing on our rivers and lakes across our western counties, and I expect additional patchy fog to develop further eastward the next few hours. Forecast the next seven days is mainly a temperature forecast since we will remain in dry northwest flow aloft for the foreseeable future. Although mostly sunny skies are anticipated today, the cool airmass in place will only allow highs to reach the mid 60s on the Plateau and upper 60s to low 70s elsewhere. Coldest night for the next week is expected tonight into Friday morning with lows dropping into the 40s areawide. These temps will be 20 to 30 degrees below the current low 70s water temperatures on our area rivers and lakes, so with calm winds and clear skies tonight/Friday morning, another round of patchy fog (possibly dense) is likely across the area. Rest of the forecast period will see a slow warmup in temperatures as airmass gradually modifies. High swill slowly rise through the 70s over the weekend into the 80s early next week, with lows warming through the 40/50s into the 50s/60s. A sharp H5 will swing through the Midwest on Saturday morning bringing a brief period of fairly thick cirrus clouds. Cannot rule out a sprinkle along the KY border with this trough, but most if not all will remain to our north. Another weak front could affect the area around the middle of next week with some sprinkles, but 00Z models are vastly different on this scenario so will keep forecast dry for now. Regardless, this extended period with no significant precipitation will finally allow us to dry out after the very wet past couple of weeks. && .AVIATION... 12Z TAF DISCUSSION. VFR will be in place through the day with clear skies and generally light northwest winds. For tonight, clear skies and calm winds will allow patchy fog to impact vsbys. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........13
Hazardous weather outlook, Sep 23, 4:08 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 408 AM CDT Thu Sep 23 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 408 AM CDT Thu Sep 23 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 55
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.